Thunderstorm Wind, Livingston
- When
- May 31, 4:29 PM CST
- Where
- Livingston County, Chatsworth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.750, -88.280
Numerous trees were blown down. A semi was flipped over.
Strong to severe thunderstorms moved across parts of central Illinois during the afternoon of May 31st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across parts of central Illinois during the afternoon of May 31st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 31, 2:37 PM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
337 PM CDT FRI MAY 31 2013
.DISCUSSION...
336 PM CDT
THOUGHTS FROM THE EARLIER MESO DISCUSSION ARE STILL VALID AND HAVE
BEEN BOLSTERED BY THE SPREAD OF SHOWERS WITH ISOLATED TSRA INTO THE
FCST AREA THIS AFTERNOON WITH LITTLE ADDITIONAL DEVELOPMENT DIRECTLY
WEST OVER IOWA SO FAR. 0-6 KM BULK SHEAR CONTINUES TO BE MARGINAL
OVER MOST OF THE LOCAL REGION BUT IS BUILDING TOWARD 40 KTS IN THE
AREA OF APPROACHING CONVECTION TO OUR SOUTHWEST UNDER THE LEADING
EDGE OF AN UPPER LEVEL JET. A FEW STORMS COULD BECOME ORGANIZED IN
SOUTHERN PORTIONS OF THE CWA...THOUGH THE SEVERE RISK OVERALL
APPEARS TO BE MARGINAL. TRENDS FOR THIS EVENING AND OVERNIGHT
ALSO WOULD CONTINUE TO FAVOR SOUTHERN PORTIONS OF THE CWA FOR THE
HEAVIEST RAINFALL AMOUNTS AND THE CORRESPONDING FLOOD RISK...AND
THIS ALSO IS WHERE THE MOST RAIN HAS FALLEN OVER THE PAST WEEK. FOR
THESE REASONS...AFTER COORDINATION WITH NEIGHBORS...WILL PLAN TO
DROP THE FLOOD WATCH FOR NORTHERN PORTIONS OF THE FORECAST AREA.
ALL OF THIS ACTIVITY IS BEING DRIVEN BY RICH BOUNDARY LAYER GULF
MOISTURE WRAPPING AROUND THE WESTERN SIDE OF A BERMUDA HIGH...AND
AHEAD OF AN APPROACHING FRONTAL ZONE TIED TO LOW PRESSURE OVER THE
DAKOTAS. THIS FRONTAL ZONE PUSHES THROUGH THE AREA SATURDAY NIGHT
AND USHERS IN COOLER AND DRIER AIR FOR THE FIRST HALF OF NEXT WEEK.
UNSETTLED WEATHER WILL PERSIST UNTIL THAT TIME WITH THE FOCUS
GRADUALLY SHIFTING EASTWARD. SHOWER AND THUNDERSTORM FORECAST
TRENDS FOR THIS EVENING AND OVERNIGHT ARE BASED ON CURRENT ACTIVITY
AND THE IDEA OF INCREASING DEVELOPMENT SUPPORTED BY LOW LEVEL
MOISTURE CONVERGENCE BEING DEPICTED IN THE RAP MODEL. IF THESE RAP
FIELDS CONTINUE TO BE VALID TOWARD MORNING...THE NORTHWEST HALF OF
THE AREA WOULD APPEAR TO DRY OUT BY MIDNIGHT AND REMAIN SO INTO THE
MORNING HOURS. THIS TREND ALSO IS SUPPORTED BY THE LATEST
NAM/ECMWF/GFS QPF FIELDS. CHANCES THEN INCREASE AGAIN DURING THE
DAY TOMORROW AHEAD OF THE APPROACHING UPPER LEVEL VORT MAX AND THE
SURFACE FRONTAL ZONE.
AFTER A COOLER AND DRIER END TO THE WEEKEND AND START TO THE WORK
WEEK...THE NEXT UPPER TROUGH AND SFC LOW BEGIN TO APPROACH THE
AREA TOWARD THE MIDDLE OF NEXT WEEK ALONG THE SIMILAR DAKOTAS TRACK
THAT WE HAVE SEEN WITH THE CURRENT SYSTEM. SFC WINDS TURNING
SOUTHEAST BY WEDNESDAY AND SOUTH BY THURSDAY WOULD ALLOW WARM MOIST
GULF AIR TO START WORKING BACK INTO THE AREA FOR LATE NEXT
WEEK...BUT AT THIS RANGE WILL ONLY PLAN TO CARRY CHANCE POPS.
LENNING
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* GUSTY S WINDS EXPECTED THROUGH THIS AFTN WITH A BRIEF PERIOD OF
SSE WINDS PSBL BEHIND TSRA/SHRA.
* SHRA OR TSRA PSBL THIS AFTN WITH MVFR VSBY PSBL WITH TSRA.
* SCT SHOWERS OVERNIGHT.
* ANOTHER ROUND OF TSRA/SHRA EXPECTED TOMORROW AFTN.
JEE
//DISCUSSION...UPDATED 18Z...
THE ACTIVE PERIOD CONTINUES BUT THERE IS VERY HIGH UNCERTAINTY
REGARDING WHERE AND WHEN CONVECTION WILL OCCUR TODAY. TEMPS HAVE
CLIMBED INTO THE 70S WITH DEWPOINTS IN THE 60S WHICH SUGGESTS
FAVORABLE CONDITIONS. A LOW PRESSURE SYSTEM IS OVER SOUTH DAKOTA
AND A LEFT OVER CONVECTIVE SYSTEM IS OVER NE MO/SE IA/W IL. SHOWERS
ARE SLOWLY MOVING NORTHEAST WITH A FEW CONVECTIVE CELLS FORMING OVER
FORD COUNTY IL IN THE LAST FEW MINUTES. EXPECTING THUNDERSTORMS TO
DEVELOP ACROSS NORTH CENTRAL IL AND PUSH EAST THROUGH THE EASTERN
TERMINALS. SINCE THE AXIS OF BEST INSTABILITY IS EAST OF RFD...KEPT
TS OUT OF RFD. THAT BEING SAID RFD MAY SEE A FEW STRAY SHOWERS OVER
THE NEXT FEW HOURS. GUSTY S WINDS ARE EXPECTED BUT MAY SEE A BRIEF
SHIFT TO SSE WINDS BEHIND THE THUNDERSTORMS.
EXPECTING A NARROW WINDOW OF TSRA OF ABOUT AN HOUR...FOLLOWED BY
SHOWERS. THE AREA WILL REMAIN UNSTABLE OVERNIGHT WITH SCATTERED
SHOWERS EXPECTED OVERNIGHT. ANOTHER ROUND OF TSRA AND SHOWERS IS
EXPECTED LATE SATURDAY AFTERNOON/EARLY AS THE LOW PRESSURE SYSTEM
PASSES TO THE NORTH AND ITS COLD FRONT APPROACHES FROM THE WEST.
STRONG S WINDS ARE ONCE AGAIN EXPECTED TOMORROW...BUT GUSTS WILL NOT
BE AS STRONG.
JEE
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM CONFIDENCE IN PRECIP AFFECTING THE TERMINALS.
* LOW CONFIDENCE IN TIMING AND DURATION.
* LOW CONFIDENCE IN SHRA COVERAGE TONIGHT.
* MEDIUM CONFIDENCE IN TIMING OF SHRA/TSRA TOMORROW AFTERNOON.
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.
JEE
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
SATURDAY NIGHT...CHC OF SHRA DURING THE EVE. MVFR POSSIBLE.
SUNDAY...SLT CHC OF MORNING SHRA.
MONDAY...VFR LIKELY.
TUESDAY...CHC OF MORNING MVFR.
WEDNESDAY & THURSDAY...CHC OF TSRA.
MTF
&&
.MARINE...
222 PM CDT
AN AREA OF LOW PRESSURE THAT HAS PERSISTED OVER THE NORTHERN PLAINS
WILL FINALLY BEGIN TO MOVE EAST TONIGHT...PASSING OVER NORTHERN LAKE
MICHIGAN LATE SATURDAY EVENING WITH A TRAILING COLD FRONT TURNING
MODERATE SOUTHERLY WINDS OF 15 TO 25 KT TO NORTHWESTERLY. MOIST FLOW
AHEAD OF THE FRONT HAS ALREADY LED TO DENSE FOG OVER MUCH OF THE
LAKE WHICH IS EXPECTED TO PERSIST UNTIL THE COLD FRONT PASSES
SATURDAY NIGHT. WINDS SHOULD THEN DIMINISH THROUGH THE DAY SUNDAY AS
HIGH PRESSURE BUILDS IN FROM THE WEST...BECOMING CENTERED OVER LAKE
MICHIGAN ON MONDAY. LOW PRESSURE WILL DEVELOP OVER THE CENTRAL
PLAINS MONDAY...THEN LIFT NORTHEAST TO LAKE MICHIGAN LATE THURSDAY
INTO EARLY FRIDAY.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM SATURDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
PM SATURDAY.
LM...DENSE FOG ADVISORY...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ868-LMZ870-
LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 9 PM SATURDAY.
SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 7 PM FRIDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 441 PM CDT FRI MAY 31 2013 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 012145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 441 PM CDT FRI MAY 31 2013 /541 PM EDT FRI MAY 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE: DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. HEAVY RAIN WHICH MAY CAUSE FLASH FLOODING. QUARTER SIZE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS CENTRAL ILLINOIS AND SHOULD OVERSPREAD EAST CENTRAL ILLINOIS AND NORTHWESTERN INDIANA DURING THE EVENING. DISCUSSION: SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST TONIGHT ACROSS CENTRAL MISSOURI THROUGH ILLINOIS INTO NORTHWEST INDIANA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR...WHICH WOULD RESULT IN FLASH FLOODING. THE ANTICIPATED CORRIDOR OF HEAVY RAIN HAS SHIFTED FARTHER SOUTH THAN PREVIOUSLY THOUGHT...AND NOW WILL BE MAINLY SOUTH OF INTERSTATE 80 ACROSS PORTIONS OF CENTRAL ILLINOIS AND NORTHWESTERN INDIANA. SOME OF THESE THUNDERSTORMS ALSO COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE MAIN THREAT. PORTIONS OF THE ILLINOIS AND VERMILION RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING...MAINLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH THURSDAY. PORTIONS OF THE ILLINOIS AND VERMILION RIVERS WILL REMAIN IN FLOOD. RISES ON OTHER AREA RIVERS ARE POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING...ESPECIALLY SOUTH OF INTERSTATE 80. && LMZ740>745-012145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 441 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE INDIANA NEARSHORE WATERS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE WIND GUSTS 35 KNOTS OR HIGHER AS WELL AS LARGE HAIL. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-012145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 441 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. AREAS OF DENSE FOG ARE EXPECTED ACROSS MOST OF THE LAKE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE WIND GUSTS 35 KNOTS OR HIGHER AS WELL AS LARGE HAIL. AREAS OF DENSE FOG ARE EXPECTED TO PERSIST INTO SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
133 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND DMG PONTIAC 40.88N 88.64W
05/30/2013 LIVINGSTON IL PUBLIC
SEVERAL LARGE TREES BLOWN DOWN...AS WELL AS POWER LINES.
&&
RATZERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
139 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND DMG 5 E CHICAGO HEIGHTS 41.51N 87.55W
05/30/2013 COOK IL NWS EMPLOYEE
6-8 INCH DIAMETER BRANCHES BLOWN DOWN.
&&
RATZERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
200 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND GST 4 NE CHICAGO 41.92N 87.57W
05/30/2013 M46 MPH LMZ741 IL C-MAN STATION
CHICAGO HARRISON-DEVER CRIB.
&&
RATZERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
244 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 4 NE CHICAGO 41.92N 87.57W
05/30/2013 M46.00 MPH LMZ741 IL C-MAN STATION
CHICAGO HARRISON-DEVER CRIB.
0440 PM TSTM WND DMG 5 E CHICAGO HEIGHTS 41.51N 87.55W
05/30/2013 COOK IL NWS EMPLOYEE
6-8 INCH DIAMETER BRANCHES BLOWN DOWN. TIME APPROXIMATE
FROM RADAR.
&&
RATZERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
301 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG PONTIAC 40.88N 88.64W
05/30/2013 LIVINGSTON IL PUBLIC
SEVERAL LARGE TREES BLOWN DOWN...AS WELL AS POWER LINES.
&&
RATZERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT FRI MAY 31 2013
ILZ032-039-312300-
FORD IL-LIVINGSTON IL-
504 PM CDT FRI MAY 31 2013
...SPECIAL WEATHER STATEMENT...
AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF FAIRBURY...MOVING EAST AT
40 MPH.
UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
CITIES AND TOWNS AFFECTED...FORREST...FAIRBURY...AND STRAWN AROUND
530 PM...CHATSWORTH...SAUNEMIN...AND MELVIN AROUND 540 PM...PIPER
CITY AND CULLOM AROUND 550 PM.
I-55 BETWEEN MILE MARKERS 188 AND 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4048 8846 4061 8846 4062 8858 4075 8859
4075 8891 4099 8814 4048 8813
TIME...MOT...LOC 2204Z 251DEG 37KT 4063 8879
RATZERThe Chicago radar (KLOT), 96 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Numerous trees were blown down. A semi was flipped over.
Pine trees were uprooted and power lines were blown down.
Wind gusts to 84 mph were measured with a hand held anemometer.
County Roads 200N and 1700E were barricaded due do flooding. See StormData for June, 2013 for continuation of this flash flood event.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450951, 450954, 450958, 451119.